Czechoslovak Mathematical Journal, first online, pp. 1-9

Pell and Pell-Lucas numbers of the form $-2^a-3^b+5^c$

Yunyun Qu, Jiwen Zeng

Received June 1, 2018.   Published online December 2, 2019.

Abstract:  In this paper, we find all Pell and Pell-Lucas numbers written in the form $-2^a-3^b+5^c$, in nonnegative integers $a$, $b$, $c$, with $0\leq\max\{a,b\}\leq c$.
Keywords:  Pell number; Pell-Lucas number; linear form in logarithms; continued fraction; reduction method
Classification MSC:  11B39, 11J86, 11D61
DOI:  10.21136/CMJ.2019.0265-18

PDF available at:  Springer   Institute of Mathematics CAS

[1] E. F. Bravo, J. J. Bravo: Powers of two as sums of three Fibonacci numbers. Lith. Math. J. 55 (2015), 301-311. DOI 10.1007/s10986-015-9282-z | MR 3379028 | Zbl 1356.11009
[2] J. J. Bravo, P. Das, S. Guzmán, S. Laishram: Powers in products of terms of Pell's and Pell-Lucas sequences. Int. J. Number Theory 11 (2015), 1259-1274. DOI 10.1142/S1793042115500682 | MR 3340693 | Zbl 1390.11068
[3] Y. Bugeaud, M. Mignotte, S. Siksek: Classical and modular approaches to exponential Diophantine equations. I: Fibonacci and Lucas perfect powers. Ann. Math. (2) 163 (2006), 969-1018. DOI 10.4007/annals.2006.163.969 | MR 2215137 | Zbl 1113.11021
[4] A. Dujella, A. Pethő: A generalization of a theorem of Baker and Davenport. Q. J. Math., Oxf. II. Ser. 49 (1998), 291-306. DOI 10.1093/qjmath/49.195.291 | MR 1645552 | Zbl 0911.11018
[5] T. Koshy: Fibonacci and Lucas Numbers with Applications. Pure and Applied Mathematics, A Wiley-Interscience Series of Texts, Monographs, and Tracts, Wiley, New York (2001). DOI 10.1002/9781118033067 | MR 1855020 | Zbl 0984.11010
[6] F. Luca: Fibonacci numbers of the form $k^2+k+2$. Applications of Fibonacci Numbers, Volume 8 (F. T. Howard, ed.). Kluwer Academic Publishers, Dordrecht (1999), 241-249. DOI 10.1007/978-94-011-4271-7_24 | MR 1737677 | Zbl 0979.11012
[7] F. Luca, L. Szalay: Fibonacci numbers of the form $p^a\pm p^b+1$. Fibonacci Q. 45 (2007), 98-103. MR 2407759 | Zbl 1228.11021
[8] E. M. Matveev: An explicit lower bound for a homogeneous rational linear form in logarithms of algebraic numbers. II. Izv. Math. 64 (2000), 1217-1269 (In English. Russian original.); translation from Izv. Ross. Akad. Nauk, Ser. Mat. 64 (2000), 125-180. DOI 10.1070/IM2000v064n06ABEH000314 | MR 1817252 | Zbl 1013.11043
[9] W. L. McDaniel: Triangular numbers in the Pell sequence. Fibonacci Q. 34 (1996), 105-107. MR 1386977 | Zbl 0860.11007
[10] A. Pethő: The Pell sequence contains only trivial perfect powers. Sets, Graphs and Numbers (G. Halász, et al., eds.). Colloq. Math. Soc. János Bolyai 60, North-Holland Publishing Company, Amsterdam (1992), 561-568. MR 1218218 | Zbl 0790.11021
[11] N. Robbins: Fibonacci numbers of the forms $pX^2\pm 1$, $pX^3\pm 1,$ where $p$ is prime. Applications of Fibonacci Numbers. Kluwer Acad. Publ., Dordrecht (1988), 77-88. MR 0951908 | Zbl 0647.10013

Affiliations:   Yunyun Qu (corresponding author), School of Mathematical Sciences, Xiamen University, No. 422, Siming South Road, Xiamen 361005, Fujian, P. R. China and School of Mathematical Sciences, Guizhou Normal University, No. 116, Baoshan North Road, Guiyang 550001, Guizhou, P. R. China, e-mail:; Jiwen Zeng, School of Mathematical Sciences, Xiamen University, No. 422, Siming South Road, Xiamen 361005, Fujian, P. R. China, e-mail:

PDF available at: